Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 17, NWS Quad Cities, IA

April 27, 20148 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 27, 2014, 4:13 PM CDT for 8 counties in Iowa. It was in force for 47 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 4:13 PM CDT (21:13 UTC)
Expired
Apr 27, 2014, 5:00 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, IA, Des Moines County, IA, Henry County, IA, Johnson County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 4:29 PM CDTHAIL 0.75Hills, IAPENNY SIZED HAIL AND SMALLER. FORMER SPOTTER JH286.
Apr 27, 4:33 PM CDTTSTM WND DMGIowa City, IAPOWER POLE BLOWN DOWN NEAR THE EMERGENCY DISPATCH CENTER.
Apr 27, 4:33 PM CDTTSTM WND GST 65Iowa City, IA
Apr 27, 4:33 PM CDTHAIL 0.75Iowa City, IAPENNY SIZE HAIL.
Apr 27, 4:34 PM CDTHAIL 0.25Iowa City, IASIX REPORTS OF PEA SIZED HAIL IN IOWA CITY OVER THE PAST 5 MINUTES. RELAYED BY SKYWARN SPOTTER. ALSO HEAVY RAIN OF 0.91 INCHES IN 40 MINUTES.
Apr 27, 4:35 PM CDTHAIL 0.252 Sw New London, IAPEA SIZE HAIL PARTIALLY COVERING THE GROUND. HEAVY RAINFALL.
Apr 27, 4:41 PM CDTTORNADO2 Ne Mount Vernon, IASPOTTERS REPORTED TORNADO ON GROUND NEAR LINN RIDGE ROAD AND HIGHWAY 1. IT WAS LIFTING BACK UP BY 442 PM. RELAYED BY EMERGENCY MANAGEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 2:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 467 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
467 m²/s²
0-3 km storm-relative helicity
555 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WUUS53 KDVN 272113
SVRDVN
IAC031-057-087-103-113-115-139-183-272200-
/O.NEW.KDVN.SV.W.0017.140427T2113Z-140427T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  HENRY COUNTY IN SOUTHEAST IOWA...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
  WESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  WESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 500 PM CDT

* AT 410 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BLAIRSTOWN TO SALEM...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON...MOUNT PLEASANT...CEDAR RAPIDS...IOWA CITY...COLUMBUS
  JUNCTION...WEST BRANCH...WAYLAND...RICHMOND...KALONA...OLDS...
  CRAWFORDSVILLE...AINSWORTH...TIFFIN...NEW LONDON...WYMAN...
  RIVERSIDE...SWISHER...WINFIELD...MOUNT UNION AND COTTER.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 235 AND 256.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 23.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...HENRY COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...LOUISA
COUNTY FAIRGROUNDS...HILLS ACCESS PARK...RIVER JUNCTION PARK...SQUAW
CREEK PARK...OAKLAND MILLS COUNTY PARK...MARR PARK...VIRGINIA GROVE
RECREATION AREA...WATER WORKS COUNTY PARK AND GIBSON RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4202 9175 4203 9136 4195 9137 4194 9133
      4084 9127 4084 9170
TIME...MOT...LOC 2113Z 270DEG 34KT 4193 9198 4088 9161

HAIL...<.75IN
WIND...60MPH

$$
2 follow-up statements
322 
WWUS53 KDVN 272127
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT SUN APR 27 2014

IAC031-057-087-103-113-115-139-183-272200-
/O.CON.KDVN.SV.W.0017.000000T0000Z-140427T2200Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-HENRY IA-
DES MOINES IA-CEDAR IA-
427 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CEDAR...NORTHWESTERN DES MOINES...HENRY...JOHNSON...SOUTHERN LINN...
WESTERN LOUISA...WESTERN MUSCATINE AND EASTERN WASHINGTON COUNTIES
UNTIL 500 PM CDT...

AT 423 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDAR RAPIDS TO DANVILLE...AND MOVING NORTHEAST AT 60
MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WEST BRANCH...CONESVILLE...BERTRAM...NICHOLS...MOUNT VERNON...
LISBON...PALISADES-KEPLER SATE PARK...ELMIRA...MORSE...OASIS AND
SUTLIFF.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 234 AND 256.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 23.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...HENRY COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...LOUISA
COUNTY FAIRGROUNDS...HILLS ACCESS PARK...RIVER JUNCTION PARK...SQUAW
CREEK PARK...OAKLAND MILLS COUNTY PARK...MARR PARK...VIRGINIA GROVE
RECREATION AREA...WATER WORKS COUNTY PARK AND GIBSON RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4202 9175 4203 9136 4195 9137 4194 9133
      4084 9127 4084 9170
TIME...MOT...LOC 2127Z 233DEG 54KT 4201 9159 4096 9124

HAIL...<.75IN
WIND...60MPH

$$
256 
WWUS53 KDVN 272155
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SUN APR 27 2014

IAC031-057-087-103-113-115-139-183-272205-
/O.EXP.KDVN.SV.W.0017.000000T0000Z-140427T2200Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-HENRY IA-
DES MOINES IA-CEDAR IA-
455 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CEDAR...NORTHWESTERN
DES MOINES...HENRY...JOHNSON...SOUTHERN LINN...WESTERN LOUISA...
WESTERN MUSCATINE AND EASTERN WASHINGTON COUNTIES WILL EXPIRE AT 500
PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4202 9175 4203 9136 4195 9137 4194 9133
      4084 9127 4084 9170
TIME...MOT...LOC 2155Z 233DEG 54KT 4226 9113 4121 9079

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:23 PM CDT, 50 minutes earlier.

Area forecast discussion, Apr 27, 3:23 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT SUN APR 27 2014

.SYNOPSIS...
ISSUED AT 320 PM CDT SUN APR 27 2014

INTENSE CYCLONE 985 MB LOCATED IN CENTRAL NEBRASKA WITH A WARM
FRONT TO EXTREME SOUTHEAST IOWA AND NORTHEAST MO. STRONG TEMPERATURE
GRADIENT WITH CURRENT TEMPERATURES IN THE MID TO UPPER 70S IN OUR
SOUTHERN CWA WHILE ONLY MID 50S WERE FOUND ALONG HIGHWAY 20. TIGHT
PRESSURE GRADIENT AROUND THIS STORM SYSTEM WITH EAST TO SOUTHEAST
WINDS IN THE DVN CWA HOWLING TO 35 TO 40 MPH. DOPPLER RADARS SHOWED
SOLID LINE OF THUNDERSTORMS PUSHING QUICKLY INTO CENTRAL IA AND
NORTHEAST MO. DAMAGING WINDS AND LARGE HAIL HAVE BEEN ASSOCIATED
WITH PORTIONS OF THIS LINE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014

HEADLINES...FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA FROM
THIS EVENING THROUGH MONDAY EVENING. THIS IS FOR WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES
OVER THE NEXT COUPLE OF DAYS. THIS WOULD CAUSE FLOODING ON
TRIBUTARY RIVERS AND ALSO RENEWED FLOODING ON THE MS RIVER.

ACTIVE WEATHER WITH INTENSE CYCLONE IN NEBRASKA SLOWLY OCCLUDING AS
IT PUSHES INTO IOWA ON MONDAY. MODELS SUGGEST SEVERAL ROUNDS OF
THUNDERSTORMS TONIGHT WITH HEAVY RAINFALL AND LARGE HAIL ACROSS
MUCH OF THE CWA OVERNIGHT. DAMAGING WINDS AND LARGE HAIL EXPECTED
THIS EVENING IN OUR SOUTHERN COUNTIES. STRONG FORCING AND MOISTURE
TRANSPORT OCCURRING OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM
THE MID TO UPPER 40S IN FAR NW IL TO THE UPPER 50S IN OUR FAR SOUTH.

THERE MAY BE A LULL IN THE ACTION MONDAY MORNING FOLLOWED BY A
LINE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON INTO THE EVENING.
MODELS SUGGEST A TRIPLE POINT IN OUR CWA WITH SOME SUGGESTING THIS
ALONG I-80. WITH SUCH A STRONG CYCLONE THE MAIN SEVERE WEATHER
THREATS WILL BE SEVERAL TORNADOES AND LARGE HAIL. THIS WILL BE
ESPECIALLY TRUE WHERE THE TRIPLE POINT BOUNDARIES EXIST. HEAVY
RAINFALL WILL ALSO BE AN ISSUE DURING THIS TIME. HIGH TEMPERATURES
WILL RANGE FROM THE LOWER 60S FAR NORTH TO THE MID 70S SOUTH.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014

AFTER AN ACTIVE MONDAY EVENING THINGS QUIET DOWN AS FAR AS SEVERE
WEATHER IS CONCERNED. FOR THE REMAINDER OF THE WORK WEEK THE LARGE
AND SLOW MOVING UPPER LOW WHILE GRADUALLY WEAKENING/FILLING WILL
PRODUCE EXTENSIVE CLOUD COVER...ALONG WITH PERIODS OF SHOWERS MUCH
OF THE WEEK. HIGH TEMPERATURES WILL BE ONLY IN THE 50S. BY THE
WEEKEND WE CAN SAY GOODBYE TO THE UPPER LOW BUT MODELS BRING
ANOTHER SIGNIFICANT TROUGH ACROSS THE MIDWEST...WITH ANOTHER ROUND
OF SHOWERS. TEMPERATURES REMAINING BELOW NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 320 PM CDT SUN APR 27 2014

OVERALL...CONDITIONS TO DETERIORATE TO MVFR WITH IFR IN WAVES OF PCPN
THROUGH THE PERIOD. MORE WIDESPREAD AND ORGANIZED LINE OF STORMS IS
EXPECTED TO MOVE IN FROM THE SOUTHWEST MID TO LATE AFTERNOON AND
POSE RISK OF SEVERE HAIL AND WIND MAINLY SOUTHWEST OF TERMINALS.
THE CONVECTION IS LIKELY TO GRADUALLY WEAKEN WHILE LIFTING THROUGH
TERMINALS AS IT ENCOUNTERS MORE STABLE BRISK EASTERLY FLOW NORTH
OF A WARM FRONT. SOME OF THE LATEST HI-RES MODELS SUGGEST COULD
SEE LULL IN THE PCPN DEVELOP LATER THIS EVE...BEFORE MORE
WIDESPREAD SHOWERS AND STORMS OVERNIGHT INTO MONDAY AM. SOME OF
THESE STORMS COULD ALSO BE SEVERE. WINDS WILL REMAIN BRISK FROM
EASTERLY DIRECTION AT 15-30 KTS.

&&

.HYDROLOGY...
ISSUED AT 320 PM CDT SUN APR 27 2014

FLOOD WATCH IN EFFECT THIS EVENING THROUGH MONDAY EVENING. THREAT
OF FLOODING ON AREA TRIBUTARIES AND THE MISSISSIPPI RIVER WILL
INCREASE BY EARLY THIS UPCOMING WEEK AS A WIDESPREAD SIGNIFICANT
RAINFALL EVENT OCCURS OVER THE REGION. CURRENT FORECASTS SUGGEST A
WIDESPREAD AREA OF 1 TO 4 INCHES OF RAIN IS POSSIBLE OVER MUCH OF
THE FORECAST AREA BY WEDNESDAY. ROUNDS OF LOCALLY HEAVY RAINS WILL
BE POSSIBLE FROM LATE TONIGHT THROUGH MONDAY NIGHT WITH SCATTERED
SHOWERS THEN EXPECTED OVER THE AREA THROUGH MID WEEK. SINCE THE
PRECIPITATION WILL OCCUR OVER AN EXTENDED PERIOD OF TIME...THE
THREAT OF FLASH FLOODING WILL BE LOW. HOWEVER...RIVER FLOODING IS
EXPECTED...WITH MANY OF THE AREA TRIBUTARIES AND THE MISSISSIPPI
RIVER SEEING AT LEAST MINOR TO MODERATE FLOODING BY THE MIDDLE OF
NEXT WEEK.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
     FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
     DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
     KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
     FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

MO...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
     FOR CLARK-SCOTLAND.

&&

SYNOPSIS...HAASE
SHORT TERM...HAASE/05
LONG TERM...HAASE
AVIATION...05
HYDROLOGY...HAASE
Hazardous weather outlook, Apr 27, 5:00 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT SUN APR 27 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...MAINLY
SOUTHWEST OF A LINE FROM MANCHESTER IOWA TO PRINCETON ILLINOIS. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND DURING THE
AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

STRONG EAST WINDS WILL CONTINUE OVER MUCH OF THE AREA TODAY AND
TONIGHT. THE STRONGEST WINDS...AS HIGH AS 20 TO 30 MPH WITH GUSTS TO
40 MPH...WILL OCCUR ALONG THE HIGHWAY 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON MONDAY AFTERNOON
AND EVENING. MUCH WILL DEPEND IF CLOUDS AND LINGERING SHOWERS MONDAY
MORNING CAN DIMINISH ENOUGH TO ALLOW ENOUGH HEATING BY AFTERNOON TO
FUEL STRONG TO SEVERE STORM DEVELOPMENT IN OR CLOSE TO THE OUTLOOK
AREA. IF TEMPERATURES CAN WARM INTO THE MID TO UPPER 70S WITH
DEWPOINTS IN THE 60S...THERE WILL BE THE POTENTIAL FOR ALL TYPES OF
SEVERE WEATHER INCLUDING TORNADOES...LARGE HAIL AND DAMAGING WINDS.
THE STORM PREDICTION CENTER HAS PLACED MOST OF THE OUTLOOK AREA UNDER
A SLIGHT RISK FOR SEVERE WEATHER ON MONDAY. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS MAY THEN OCCUR ON TUESDAY. CURRENTLY SEVERE
WEATHER IS NOT ANTICIPATED WITH THESE TUESDAY STORMS BUT THEY MAY BE
ABLE TO PRODUCE SOME SMALL HAIL.

REPEATED ROUNDS OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS
PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH MONDAY NIGHT. A
LARGE AND SLOW MOVING STORM SYSTEM WILL THEN PRODUCE ADDITIONAL
SHOWERS AT TIMES TUESDAY THROUGH FRIDAY. THE SUBSTANTIAL RAINS WITH
SEVERAL INCHES CURRENTLY EXPECTED OVER PORTIONS OF THE OUTLOOK AREA
FROM TODAY THROUGH TUESDAY WILL LIKELY CAUSE SIGNIFICANT RISES ON
AREA TRIBUTARY RIVERS AND STREAMS. THE CUMULATIVE EFFECT OF THESE
RAINS WILL ALSO HAVE SOME IMPACT ON THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. SPOTTER
ACTIVATION MAY AGAIN BE NEEDED ACROSS MUCH OF THE OUTLOOK AREA MONDAY
AFTERNOON AND EVENING.

11/12

In the hours before

Local storm report, Apr 27, 3:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             W PLEASANT PLAIN        41.15N 91.86W
04/27/2014  E0.75 INCH       JEFFERSON          IA   TRAINED SPOTTER

            MARBLE OR DIME SIZED HAIL.

&&
Local storm report, Apr 27, 3:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 W SIGOURNEY           41.33N 92.26W
04/27/2014                   KEOKUK             IA   EMERGENCY MNGR

            LARGE POWER POLES BLOWN DOWN ACROSS ROAD.

&&

RAYW
Local storm report, Apr 27, 4:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
401 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 W MARTINSBURG         41.18N 92.27W
04/27/2014                   KEOKUK             IA   EMERGENCY MNGR

            *** 1 INJ *** BARN BLOWN DOWN. TIME ESTIMATED.

&&

RAYW
Local storm report, Apr 27, 4:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             NORTH ENGLISH           41.52N 92.08W
04/27/2014  M0.25 INCH       IOWA               IA   PUBLIC

            PEA SIZE HAIL.

&&

HAASE
Local storm report, Apr 27, 4:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             SSW RUTLEDGE            40.31N 92.09W
04/27/2014  E0.25 INCH       SCOTLAND           MO   TRAINED SPOTTER

            PEA SIZE HAIL.

&&

HAASE
Local storm report, Apr 27, 4:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND GST     TIFFIN                  41.71N 91.68W
04/27/2014  E65 MPH          JOHNSON            IA   EMERGENCY MNGR

            ON INTERSTATE 80 WEST OF CORALVILLE NEAR TIFFIN.

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:47 PM CDTFlood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more27 hr
Apr 27, 3:13 PM CDTSpecial Weather StatementDVNJefferson, Van Buren47 min
Apr 27, 3:23 PM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Johnson, Keokuk, Van Buren, Washington67 min
Apr 27, 3:53 PM CDTTornado WarningDVNIowa, Keokuk, Washington37 min
Apr 27, 4:23 PM CDTTornado WarningDVNLinn22 min
Apr 27, 4:43 PM CDTTornado Warning Tornado observedDVNCedar, Jones, Linn32 min
Apr 27, 4:52 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Linn, Muscatine and 1 more38 min
Apr 27, 4:57 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee, Louisa63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.